MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon was used during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6), 2019.According to the complainant, during the procedure, the balloon split inside the patient.Reportedly, the whole balloon was instantly removed from the patient.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon was used during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon split inside the patient.Reportedly, the whole balloon was instantly removed from the patient.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Problem code 1074 captures the reportable issue of balloon burst.Investigation results: a visual examination of the returned complaint device found that the balloon was unfolded and had been subjected to positive pressure.The device was retuned still attached to the boston scientific encore inflation unit.Functional evaluation was performed, and the balloon was inflated with possitive pressure applied; however, the balloon would not hold pressure due to a pinhole located at the center portion of the balloon material.This failure is likely due to factors encountered during the procedure, such as difficult patient anatomy; stenosis, calcification or tortuosity, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9150182
Report Number3005099803-2019-04883
Device Sequence Number3047037
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0023533853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/29/2019
Patient Sequence Number1